Alert archive / Florida / Coastal Flood Statements in 2015
Coastal Flood Statement 11, NWS Key West, FL
NWS Key West, FL issued this coastal flood statement at Oct 21, 2015, 8:22 AM EDT for Monroe County, Florida. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Oct 21, 2015, 8:22 AM EDT (12:22 UTC)
- Expired
- Oct 21, 2015, 11:00 PM EDT
- In force
- 15 hr
- Issued by
- NWS Key West, FL
County Monroe County, FL
The radar
The Miami radar (KAMX), 51 km from the middle of the area, began a volume at 12:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 0.4 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1226 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -60 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
501 WHUS42 KKEY 211222 CFWKEY COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 822 AM EDT WED OCT 21 2015 FLZ076-212100- /O.EXP.KKEY.CF.S.0010.000000T0000Z-151021T1200Z/ /O.NEW.KKEY.CF.S.0011.151021T1222Z-151021T2100Z/ MONROE UPPER KEYS- 822 AM EDT WED OCT 21 2015 ...MINOR COASTAL FLOODING PERSISTS IN THE UPPER KEYS... * COASTAL FLOODING...COASTAL FLOODING WILL PERSIST IN SOME BAYSIDE OF COMMUNITIES OF THE UPPER KEYS TODAY. WATER LEVELS WILL AVERAGE AROUND ONE FOOT ABOVE PREDICTED TIDES. * TIMING...OBSERVED WATER LEVELS WILL BE HIGHEST DURING TIMES OF HIGH TIDE THIS AFTERNOON INTO THIS EVENING...ROUGHLY BETWEEN 300 PM AND 700 PM. COASTAL FLOODING MAY PERSIST IN SOME BAYSIDE COMMUNITIES OF THE UPPER KEYS INTO THE UPCOMING WEEKEND. * IMPACTS...THE PRIMARY HAZARD WILL BE SALTWATER FLOODING OF THE LOWEST ELEVATION STREETS. SOME STORM DRAINS WILL OVERFLOW...AND SOME DOCKS AND SEAWALLS WILL BE OVER-TOPPED. && $$ BS
1 follow-up statement
075 WHUS42 KKEY 211802 CFWKEY COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 202 PM EDT WED OCT 21 2015 FLZ076-220300- /O.EXT.KKEY.CF.S.0011.000000T0000Z-151022T0300Z/ MONROE UPPER KEYS- 202 PM EDT WED OCT 21 2015 ...MINOR COASTAL FLOODING PERSISTS IN THE UPPER KEYS... * COASTAL FLOODING...COASTAL FLOODING WILL PERSIST IN SOME BAYSIDE OF COMMUNITIES OF THE UPPER KEYS TONIGHT. WATER LEVELS WILL AVERAGE AROUND ONE FOOT ABOVE PREDICTED TIDES. * TIMING...OBSERVED WATER LEVELS WILL BE HIGHEST DURING TIMES OF HIGH TIDE TONIGHT. COASTAL FLOODING MAY PERSIST IN SOME BAYSIDE COMMUNITIES OF THE UPPER KEYS INTO THE UPCOMING WEEKEND. * IMPACTS...THE PRIMARY HAZARD WILL BE SALTWATER FLOODING OF THE LOWEST ELEVATION STREETS. SOME STORM DRAINS WILL OVERFLOW...AND SOME DOCKS AND SEAWALLS WILL BE OVER-TOPPED. && $$ BS
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this coastal flood statement went out at Oct 21, 3:36 AM EDT, 4 hours 46 minutes earlier.
Area forecast discussion, Oct 21, 3:36 AM EDT, 4 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KEY WEST FL 336 AM EDT WED OCT 21 2015 .DISCUSSION... VERY LIGHT SHOWERS ARE MOVING WESTWARD IN THE ATLANTIC WATERS BEYOND OUR SERVICE AREA...BASICALLY JUST OFF THE CUBAN COAST. MUCH WEAKER ECHOES ON KBYX RADAR ARE SKIRTING THE MIDDLE AND UPPER KEYS AT THIS MOMENT. THERE MAY NOT EVEN BE ANYTHING PRECIPITATING TO GROUND LEVEL WITH THESE ECHOES. OTHERWISE...WINDS REMAIN RATHER STRONG ACROSS THE LOCAL AREA. UNDER PARTLY CLOUDY SKIES...TEMPERATURES ALONG THE ISLAND CHAIN ARE IN THE MIDDLE TO UPPER 70S. LARGE HIGH SURFACE PRESSURE CURRENTLY STRETCHED ACROSS THE MID ATLANTIC AND SOUTHEAST COAST WILL BE THE MAIN SYNOPTIC FEATURE THIS FORECAST. ALTHOUGH THE CENTER OF THIS LARGE CELL WILL EXTEND INTO THE WESTERN NORTH ATLANTIC TODAY AND TONIGHT...IT WILL CONTINUE TO EXTEND ACROSS THE SOUTHEAST COAST AND NORTHERN FLORIDA. WITH LINGERING BROAD LOWER PRESSURE TO OUR SOUTH...THE GRADIENT WILL SUPPORT INTIALLY FRESH/STRONG NORTHEAST TO EAST BREEZES. THESE WINDS WILL DIMINISH ONLY SLOWLY AND ONLY MINIMALLY LATER THIS WEEK AND INTO THE WEEKEND THANKS TO THE HIGH PRESSURE BEING REINFORCED FROM THE NORTH. KEPT THE PROBABILITY OF MEASURABLE PRECIPITATION OUT OF THE FIRST PERIOD...BUT MAY NEED TO PUT IN A MINIMAL POP BASED ON RADAR TRENDS RIGHT BEFORE ISSUANCE TIME. ANY WEAK ECHOES WOULD NOT AMOUNT TO MUCH IF AT ALL IN REGARDS TO ACCUMULATION EARLY THIS MORNING. A SLIGHT CHANCE OF SHOWERS WILL BE MAINTAINED FROM TONIGHT THROUGH THE BALANCE OF THE FORECAST. SHALLOW FAST-PACED SHOWERS ARE ABOUT THE BEST PROBABILITY FOR RADAR ECHOES THROUGH THAT ENTIRE TIME THANKS TO DRIER AIR JUST ABOVE A SHALLOW AND MODERATELY MOIST LOW LEVEL. TEMPERATURES WILL BE AT OR WITHIN A FEW DEGREES OF SEASONAL AVERAGE THROUGH THE ENTIRE FORECAST PERIOD. && .MARINE... A SMALL CRAFT ADVISORY WILL BE MAINTAINED INITIALLY ACROSS ALL WATERS SURROUNDING THE FLORIDA KEYS. WINDS MAY DIMINISH JUST ENOUGH TO PARE OUT THE BAY AND POSSIBLY NEARSHORE GULF WATERS LATER TODAY. WILL LEAVE THAT TO THE NEXT SHIFT TO MONITOR. BUT RECREATIONAL BOATERS SHOULD NOT EXPECT PLEASANT CONDITIONS ANYWHERE SURROUNDING THE FLORIDA KEYS FOR AT LEAST SEVERAL DAYS THANKS TO PERSISTENT AND REINFORCED HIGHER PRESSURE ACROSS THE SOUTHEAST. && .AVIATION... VFR CONDITIONS WILL CONTINUE AT BOTH THE KEY WEST AND MARATHON INTERNATIONAL TERMINALS THROUGH AT LEAST 22/06Z. DUE TO SPEED CONVERGENCE IN THE PEAK AND LULLS OF THE WINDS...EXPECT THE POTENTIAL FOR VERY BRIEF ENCOUNTERS WITH LIGHT RAIN REDUCING VISIBILITIES TO AROUND 3 MILES. && .CLIMATE... ON THIS DATE IN KEYS WEATHER HISTORY...1883...8.23 INCHES OF RAIN FELL ON KEY WEST. THIS SET THE DAILY RECORD FOR RAINFALL IN KEY WEST ON OCTOBER 21 WHICH STANDS 132 YEARS LATER. RAINFALL RECORDS FOR KEY WEST DATE BACK TO 1871. && .PRELIMINARY POINT TEMPS/POPS... KEY WEST 84 77 85 77 / - 10 10 20 MARATHON 85 77 85 77 / - 10 10 20 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...SMALL CRAFT ADVISORY GMZ031>035-042>044-052>055-072>075. && PUBLIC/MARINE.........04 AVIATION/NOWCASTS.....BWC DATA COLLECTION.......FLING VISIT US ON THE WEB AT WEATHER.GOV/KEY FOLLOW US ON FACEBOOK AND TWITTER AT... WWW.FACEBOOK.COM/NWSKEYWEST WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, Oct 21, 4:23 AM EDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 423 AM EDT WED OCT 21 2015 FLZ076>078-GMZ031>035-042>044-052>055-072>075-221000- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND BARNES SOUND- BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 423 AM EDT WED OCT 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL KEYS COASTAL WATERS THIS MORNING DUE TO NORTHEAST TO EAST SURFACE WINDS OF 20 TO 25 KNOTS AND GUSTY. A SMALL CRAFT ADVISORY IS LIKELY ACROSS THE OFFSHORE GULF WATERS...HAWK CHANNEL...AND THE FLORIDA STRAITS THIS AFTERNOON AND EVENING. A SMALL CRAFT ADVISORY IS LIKELY ACROSS THE FLORIDA STRAITS EARLY TONIGHT DUE WINDS AROUND 20 KNOTS...BEFORE DIMINISHING A FEW KNOTS. COASTAL FLOODING WILL PERSIST IN SOME BAYSIDE COMMUNITIES OF THE UPPER KEYS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY COASTAL FLOODING MAY PERSIST IN SOME BAYSIDE COMMUNITIES OF THE UPPER KEYS INTO THE UPCOMING WEEKEND. A SMALL CRAFT ADVISORY MAY BE NEEDED FOR THE OFFSHORE GULF AND ATLANTIC WATERS LATER THIS WEEK AND EARLY IN THE WEEKEND. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME FOR SATURDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Coastal Flood Statements in Florida, 2015Every coastal flood statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.